Jump to content

Inflamation/side effects?


May2

Recommended Posts

Is it normal to feel joints pain, muscle soreness,  after Keytruda infusion? 

I feel inflamation all over. Feels like light flue symptoms, body aches, a bit of caughing, and low energy. 

Any recommendation on what might help? Or should I ask my doctor for anti-inflammatory medication. I am having to ice my joints every morning.  

My oncologist said it is too early to have joints pain after the first infusion. 🤷🏻‍♀️

Link to comment
Share on other sites

I haven’t taken Keyruda so I’m not sure of the side affects.  I will say that when you have cancer it feels like all ailments must be because of it.  They should definitely be pursued but hopefully it’s just a cold that will pass.  I had one a few months ago that felt exactly as you describe, though my joint pain was not so bad that I had to ice them.   

Link to comment
Share on other sites

I'm on Keytruda and Alimta and have minor knee stiffness sometimes. I have to have a Udenyca shot the day after chemo to boost white blood cells and the side effects of that shot cause an annoying bruising pain from my jaw through my torso. I do have a few lower back pains after a treatment but they are quick and not too often.

It seems something new pops up after every chemo. Hope you have an easier time after your next treatment.

Rose

Link to comment
Share on other sites

12 hours ago, Curt said:

I haven’t taken Keyruda so I’m not sure of the side affects.  I will say that when you have cancer it feels like all ailments must be because of it.  They should definitely be pursued but hopefully it’s just a cold that will pass.  I had one a few months ago that felt exactly as you describe, though my joint pain was not so bad that I had to ice them.   

Thank you for your reply. 

I totally agree with you. Unfortunatly with cancer we start associating everything with cancer or cancer treatment. 

I don't think I have a cold.  I read online that since Keytruda activates the immune system it is possible to have inflammation symptoms such as joints pain, caugh, tiredness....etc. 
I guess I will continue to ice, take Advil, and ignore it. 
Hopefully the meds are doing their work 🤞🏻
 

Link to comment
Share on other sites

May2,

It's not uncommon to have joint pain/inflammation/swelling from immunotherapy.  Everyone's body reacts differently to an overactive immune system.  The cough may or may not be related - I've not heard of a cough related to Ketruda as a normal side effect, but that doesn't mean it can't happen.  Unfortunately, low energy is one of the biggest side effects - both my mom and aunt had to deal with it while on Keytruda.  My mom had worse days than others, while my aunt just felt a bit lethargic every day.  The important thing is whether or not you have a fever.  If you do, contact your docs immediately, as it could be the start of a cold/flu/etc.

Link to comment
Share on other sites

20 hours ago, Rose Kaiser said:

I'm on Keytruda and Alimta and have minor knee stiffness sometimes. I have to have a Udenyca shot the day after chemo to boost white blood cells and the side effects of that shot cause an annoying bruising pain from my jaw through my torso. I do have a few lower back pains after a treatment but they are quick and not too often.

It seems something new pops up after every chemo. Hope you have an easier time after your next treatment.

Rose

Hi Rose, thank you for your reply. 
Sorry your having to deal with that. 
I totally see what you mean about new things pop up each time. 
It has defenitly been a take it as we go processes. 
Has the combination been effective for you? 

Feel better 🙏🏻

Link to comment
Share on other sites

I was diagnosed as stage 4 nsclc a year ago. It had spread from my right lung to some lymph nodes and bone areas before I was diagnosed. It has not been found in any other major organs. My last pet scan was in December and there was a slight growth in my lung tumor but other spots were about the same. I had SBRT radiation in January on the lung tumor and won't have a pet scan for awhile because it takes several months to see how it worked. Although I am scheduled for a cat scan in a couple of weeks. My oncologist didn't want to do the pet scan because they can show false positives if done too soon after radiation.

I guess, overall, I have had success with the Keytruda/Alimta treatment. I'm anxious to see the results of the upcoming scan though. I'm only a bit under the weather for about a week after chemo then I have 2 good weeks until the next treatment so I consider myself lucky to have some normalcy.

I'll post an update when I have my scan results.

Hand in there!

Link to comment
Share on other sites

Hi Rose, thank you so much for sharing. 
Glad to hear the treatment is keeping things under control, and side effects have been manageable for you. 
Let me know how the CT scans go.  

I have a very similar diagnoses.
I have a mass in the right lung and it spread to some lymphs in the left lung and lymphs in the abdomen area. 
Has not spread to other organs or bone. 
I have stage IV RET mutation, high PD-L1. 

I just had my first Keytruda infusion 2 weeks ago. Side effects have been manageable. Mainly some joints pain  

I can’t wait to hear about your results, please keep me posted. 

Link to comment
Share on other sites

  • 4 months later...

I read in another forum that some people are taking Claritin or Benadryl to control the joint and muscle aches that are coming from Keytruda. Anyone know anything about this?

Link to comment
Share on other sites

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.